Oklahoma, 2012Damaging Winds in Oklahoma, August 8, 2012
August 8, 2012 · NWS OUN · 3 events in 2 counties and zones
A weak surface trough existed over Oklahoma, and afternoon pulse storms resulted in a few wind damage reports.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak surface trough existed over Oklahoma, and afternoon pulse storms resulted in a few wind damage reports.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 8, 3:08 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 8, 3:08 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
408 PM CDT WED AUG 8 2012
.DISCUSSION...
MOIST CONVECTION IS LIMITED TO EASTERN OK AND WESTERN NORTH TX
THIS AFTERNOON...WITH A BROAD AREA OF SUBSIDENCE BEHIND A
SHORTWAVE TROUGH IMPACTING THE REGION. WHAT REMAINS OF A MCV OVER
WESTERN NORTH TX WILL RESULT IN SHOWERS AND THUNDERSTORMS THERE
THROUGH THIS EVENING...WHILE WEAK SFC CONVERGENCE ALONG A SFC
TROUGH AND DIFFERENTIAL HEATING ZONE FROM CREEK COUNTY SOUTHWARD
THROUGH SEMINOLE COUNTY SUPPORTS THE CONVECTION THERE. EXPECT VERY
LITTLE TO NO COVERAGE ELSEWHERE UNTIL PERHAPS LATER THIS EVENING
AS A VORT MAX DIVES SOUTH ACROSS THE MIDWEST AND A WEAKER
ASSOCIATED LOBE IMPACTS N/NE/E OK...ALONG WITH COOLER MID
LEVEL TEMPS. COVERAGE WILL REMAIN ISOLATED THOUGH FOR OUR FA.
A SIGNIFICANT VORT MAX...CURRENTLY OVER THE MANITOBA/ONTARIO
BORDER...WILL CONTINUE TO DIG SOUTH TOMORROW AS AN UPPER TROUGH
DEEPENS OVER THE EASTERN CONUS AND THE UPPER RIDGE REMAINS OVER
THE ROCKIES. A PREFRONTAL TROUGH AND COLD FRONT WILL IMPACT THE
REGION TOMORROW AS A RESULT. HOWEVER...EXPECT THE MOST SIGNIFICANT
CAA TO OCCUR SEVERAL HOURS AFTER 18Z SO STAYED CLOSER TO THE
WARMER METMOS FOR TOMORROW. IN ADDITION...MOS TEMPS TEND TO COOL
TOO FAST THE DAY OF FROPA. BY FRIDAY AFTERNOON BEHIND THE
FRONT...HOWEVER...IT APPEARS MOST OF THE OPERATIONAL MODELS (WITH
THE EXCEPTION OF THE MUCH COOLER GFS) DROP 850MB TEMPS TO AROUND
21 TO 23C ACROSS CENTRAL OK AS A SFC RIDGE AXIS EXTENDS FROM THE
UPPER MIDWEST THROUGH THE SOUTHERN PLAINS. EXPECT HIGHS FROM THE
LOW 90S TO NEAR 100 FROM NE TO SW RESPECTFULLY FRIDAY. TEMPS WILL
SLOWLY BEGIN TO WARM THROUGH LATE THIS WEEKEND...BUT AT LEAST LOW
RAIN CHANCES AND REASONABLE TEMPS WILL REMAIN IN THE FORECAST
WITH THE RIDGE GENERALLY REMAINING WEST OF THE AREA AND MID TO
UPPER WNW FLOW OVERHEAD.
&&
.FIRE WEATHER...
NEAR CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS PORTIONS
OF CENTRAL AND NORTHERN OKLAHOMA THURSDAY AFTERNOON THROUGH EARLY
THURSDAY EVENING AS BREEZY NORTH WINDS AROUND 15 TO 20 MPH
ACCOMPANY A COLD FRONT. ONLY SLIGHTLY COOLER AFTERNOON
TEMPERATURES ARE EXPECTED TOMORROW AFTERNOON NORTH OF I40...AND
DEWPOINTS WILL ALSO DROP. THIS WILL RESULT IN MIN RH NEAR 20
PERCENT. ALL OF THE PREVIOUS CONDITIONS COMBINED WITH HIGH FIRE
DANGER WILL PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS MAINLY
ACROSS CENTRAL AND NORTHERN OK TOMORROW AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 75 101 71 93 / 20 10 10 0
HOBART OK 74 104 71 96 / 20 10 10 0
WICHITA FALLS TX 77 105 74 99 / 20 10 10 0
GAGE OK 70 98 65 93 / 10 10 10 0
PONCA CITY OK 75 97 70 91 / 20 10 10 0
DURANT OK 77 101 74 97 / 50 20 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
09/03
Hazardous weather outlook, Aug 8, 3:00 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
400 PM CDT WED AUG 8 2012
OKZ004>048-050>052-TXZ083>090-091200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
400 PM CDT WED AUG 8 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A
FEW MAY PRODUCE DAMAGING WIND GUSTS.
DISCUSSION...
WHILE THE LOWER LEVELS HEAT AND DEVELOP LARGE DIFFERENCES IN
TEMPERATURE AND DEWPOINT IN THE LOWER LEVELS OF THE ATMOSPHERE...
THE ENVIRONMENT WILL SUPPORT DAMAGING WIND GUSTS. ONCE THUNDERSTORMS
DEVELOP...THEY WILL MOVE SOUTH AND EAST AHEAD OF AN APPROACHING
ATMOSPHERIC DISTURBANCE AND ASSOCIATED COLD FRONT. THIS FRONT IS
EXPECTED TO MOVE INTO NORTHERN PARTS OF OKLAHOMA THIS EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
THE WILDFIRE DANGER WILL REMAIN HIGH ACROSS THE REGION. EXTREME
TEMPERATURES WILL ALSO CONTINUE THE THREAT FOR HEAT RELATED
ILLNESSES FOR THOSE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES
DURING THE HEAT OF THE DAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST OKLAHOMA ON
THURSDAY. A FEW WILL ALSO BE POSSIBLE ACROSS NORTHERN PARTS OF
OKLAHOMA SATURDAY THROUGH NEXT MONDAY.
OTHER HAZARDOUS WEATHER...
THE WILDFIRE DANGER WILL REMAIN HIGH DUE TO SIGNIFICANT DROUGHT
CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.In the hours before
Special weather statement, Aug 8, 11:29 AM CST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1229 PM CDT WED AUG 8 2012
OKZ048-081800-
ATOKA OK-
1229 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ATOKA COUNTY
UNTIL 100 PM CDT...
AT 1226 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES
NORTHEAST OF STRINGTOWN...MOVING SOUTHEAST AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
DAISY...CHOCKIE AND REDDEN.
LAT...LON 3451 9568 3451 9578 3447 9578 3430 9592
3457 9607 3467 9589 3467 9588 3460 9588
3459 9567 3452 9567
TIME...MOT...LOC 1726Z 296DEG 5KT 3452 9598
WRThunderstorm Wind, Pottawatomie
- When
- August 8, 4:15 PM CST
- Where
- Pottawatomie County, 2.26 mi E of Macomb
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 35.150, -96.970
Roof shingles were blown off a house.
Thunderstorm Wind, Atoka
- When
- August 8, 5:36 PM CST
- Where
- Atoka County, 1.79 mi SE of Wardville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 34.640, -96.010
Small tree limbs were blown down and shingles were damaged.
Thunderstorm Wind, Atoka
- When
- August 8, 6:10 PM CST
- Where
- Atoka County, Stringtown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.470, -96.050
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 8 to 11, 20123 deaths · 1 event
- Hail and Damaging Winds in Iowa, August 8, 2012$276,000 · 1.25 in hail · 26 events
- Hail and Damaging Winds in Kansas, August 8, 20121 injured · $106,000 · 1.25 in hail · 12 events
- Flash Flood and Damaging Winds in Oklahoma, August 8, 2012$80,000 · 70 kt wind · 14 events
- Hail and Damaging Winds in Illinois, August 8, 2012$49,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Arkansas, August 8, 2012$43,000 · 1 in hail · 6 events
- Damaging Wind and Lightning Strike in New York, August 8, 20121 injured · $35,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Missouri, August 8, 2012$22,000 · 1.5 in hail · 15 events
- Flood and Hail in Indiana, August 8 to 9, 2012$26,000 · 1 in hail · 7 events
- Damaging Winds in Ohio, August 8, 2012$22,000 · 50 kt wind · 4 events
- Lightning Strike and Heavy Rain in Florida, August 8, 20122 injured · 3 events
- Hail and Damaging Winds in Missouri, August 8, 2012$12,000 · 1.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395402, 395404, 395407.